MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMANEEDLE"

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMANEEDLE"
Model Number WA22740S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is in progress; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The sales representative was informed that the user facility was using the high frequency resection plasma needle electrode and the tip broke off at the beginning of an unspecified procedure.The broken tip was retrieved from the patient.No patient death, serious injury or infection was reported.
 
Additional Manufacturer Narrative
As part of the investigation, olympus followed up with the user facility to obtain additional information regarding the reported event (including sections e2 and e3) but with no results.The oem performed the device history records for the concerned device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The concerned device was not returned for evaluation; therefore, the root cause of the reported event cannot be conclusively determined.However, as no error message (e.G.Short-circuit) of the generator used was reported, improper handling or excessive force cannot be ruled out as the potential cause of the damage.The oem will continue to monitor complaints for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMANEEDLE"
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key12203071
Report Number9610773-2021-00201
Device Sequence Number1323629
Product Code FAS
UDI-Device Identifier14042761085431
UDI-Public14042761085431
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22740S
Device Catalogue NumberWA22740S
Device Lot Number1000050873
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1